New Schur function series

Masao Ishikawa, Masato Wakayama

Research output: Contribution to journalArticle

2 Citations (Scopus)

Abstract

This paper presents some new product identities for certain summations of Schur functions. These identities are generalizations of some famous identities known to Littlewood and appearing in Macdonald's book. We refer to these identities as the "Littlewood-type formulas." In addition, analogues for summations of characters of the other classical groups are also given. The Littlewood-type formulas in this paper are separated into two classes, the rational Schur function series and the generalized Schur function series. An application of a rational Schur function series to the infinite product representation of the elliptic theta functions is also given. We prove these Littlewood-type formulas using the Cauchy-Binet formula. The Cauchy-Binet formula is a basic but powerful tool applicable in the present context, which can be derived from our Pfaffian formula, as we explain.

Original languageEnglish
Pages (from-to)480-525
Number of pages46
JournalJournal of Algebra
Volume208
Issue number2
Publication statusPublished - Oct 15 1998
Externally publishedYes

Fingerprint

Schur Functions
Series
Summation
Rational function
Cauchy
Pfaffian
Infinite product
Elliptic function
Classical Groups
Theta Functions
Generalized Functions
Analogue

ASJC Scopus subject areas

  • Algebra and Number Theory

Cite this

Ishikawa, M., & Wakayama, M. (1998). New Schur function series. Journal of Algebra, 208(2), 480-525.

New Schur function series. / Ishikawa, Masao; Wakayama, Masato.

In: Journal of Algebra, Vol. 208, No. 2, 15.10.1998, p. 480-525.

Research output: Contribution to journalArticle

Ishikawa, M & Wakayama, M 1998, 'New Schur function series', Journal of Algebra, vol. 208, no. 2, pp. 480-525.
Ishikawa M, Wakayama M. New Schur function series. Journal of Algebra. 1998 Oct 15;208(2):480-525.
Ishikawa, Masao ; Wakayama, Masato. / New Schur function series. In: Journal of Algebra. 1998 ; Vol. 208, No. 2. pp. 480-525.
@article{901c22aad07e47d59f015b1c7bbe8696,
title = "New Schur function series",
abstract = "This paper presents some new product identities for certain summations of Schur functions. These identities are generalizations of some famous identities known to Littlewood and appearing in Macdonald's book. We refer to these identities as the {"}Littlewood-type formulas.{"} In addition, analogues for summations of characters of the other classical groups are also given. The Littlewood-type formulas in this paper are separated into two classes, the rational Schur function series and the generalized Schur function series. An application of a rational Schur function series to the infinite product representation of the elliptic theta functions is also given. We prove these Littlewood-type formulas using the Cauchy-Binet formula. The Cauchy-Binet formula is a basic but powerful tool applicable in the present context, which can be derived from our Pfaffian formula, as we explain.",
author = "Masao Ishikawa and Masato Wakayama",
year = "1998",
month = "10",
day = "15",
language = "English",
volume = "208",
pages = "480--525",
journal = "Journal of Algebra",
issn = "0021-8693",
publisher = "Academic Press Inc.",
number = "2",

}

TY - JOUR

T1 - New Schur function series

AU - Ishikawa, Masao

AU - Wakayama, Masato

PY - 1998/10/15

Y1 - 1998/10/15

N2 - This paper presents some new product identities for certain summations of Schur functions. These identities are generalizations of some famous identities known to Littlewood and appearing in Macdonald's book. We refer to these identities as the "Littlewood-type formulas." In addition, analogues for summations of characters of the other classical groups are also given. The Littlewood-type formulas in this paper are separated into two classes, the rational Schur function series and the generalized Schur function series. An application of a rational Schur function series to the infinite product representation of the elliptic theta functions is also given. We prove these Littlewood-type formulas using the Cauchy-Binet formula. The Cauchy-Binet formula is a basic but powerful tool applicable in the present context, which can be derived from our Pfaffian formula, as we explain.

AB - This paper presents some new product identities for certain summations of Schur functions. These identities are generalizations of some famous identities known to Littlewood and appearing in Macdonald's book. We refer to these identities as the "Littlewood-type formulas." In addition, analogues for summations of characters of the other classical groups are also given. The Littlewood-type formulas in this paper are separated into two classes, the rational Schur function series and the generalized Schur function series. An application of a rational Schur function series to the infinite product representation of the elliptic theta functions is also given. We prove these Littlewood-type formulas using the Cauchy-Binet formula. The Cauchy-Binet formula is a basic but powerful tool applicable in the present context, which can be derived from our Pfaffian formula, as we explain.

UR - http://www.scopus.com/inward/record.url?scp=0346502382&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0346502382&partnerID=8YFLogxK

M3 - Article

VL - 208

SP - 480

EP - 525

JO - Journal of Algebra

JF - Journal of Algebra

SN - 0021-8693

IS - 2

ER -